MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Catalog Number BMK6F105MBER130
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the benchmark 6f 071 delivery catheter (benchmark) was kinked approximately 15.0, 35.0, 47.0, and 86.0 cm from the hub.The benchmark displayed various damage along its length.Conclusions: evaluation of the device revealed the benchmark was bent and kinked in multiple locations.This type of damage can occur as a result of mishandling when removing the benchmark from its packaging.The multiple instances of bends and kinks found on the benchmark suggests that additional damage may have been incurred on the benchmark catheter after discovering kinked benchmark out-of-box.This damage was likely incidental and likely occurred during handling and packaging for return to penumbra facilities.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, a benchmark 6f 071 delivery catheter (benchmark dc) shaft was kinked upon removal from its dispenser hoop.The kinking of the benchmark dc shaft occurred prior to use and therefore it was not used in the procedure.The procedure was successfully completed using a new benchmark dc.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6105685
Report Number3005168196-2016-01612
Device Sequence Number16296577
Product Code DQY
UDI-Device Identifier00814548014050
UDI-Public00814548014050
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2019
Device Catalogue NumberBMK6F105MBER130
Device Lot NumberF69058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2016
Initial Report FDA Received Date11/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1